EconPapers    
Economics at your fingertips  
 

Margining Option Portfolios by Network Flows

D. Matsypura and V.G. Timkovsky

No 05/2010, Working Papers from University of Sydney Business School, Discipline of Business Analytics

Abstract: As shown in [Rudd and Schroeder, 1982], the problem of margining option portfolios where option spreads with two legs are used for offsetting can be solved in polynomial time by network flow algorithms. However, spreads with only two legs do not provide sufficient accuracy in measuring risk. Therefore, margining practice also employs spreads with three and four legs. A polynomial time solution to the extension of the problem where option spreads with three and four legs are also used for offsetting is not known. In this paper we propose a heuristic network flow algorithm for this extension and present a computational study that proves high efficiency of this algorithm in margining practice.

Date: 2010-09
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/2123/8173

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:syb:wpbsba:2123/8173

Access Statistics for this paper

More papers in Working Papers from University of Sydney Business School, Discipline of Business Analytics Contact information at EDIRC.
Bibliographic data for series maintained by Artem Prokhorov ().

 
Page updated 2025-03-20
Handle: RePEc:syb:wpbsba:2123/8173